Post ablation number 2......lots of extra beats but NSR

I had ablation number 2 on Monday evening. It went well I am told....there were reconnections around the pulmonary veins and atrial flutter had returned. The EPs are confident .! Had TOE whilst under the GA.

The following day my stomach was uncomfortable as was my chest area and that discomfort is reducing. Groin comfortable too!!!! Overall i feel quite well apart from tiredness after a couple of sleepless nights and the GA.

I am to continue taking flecainide and bisoprolol for 3 well as the rivoraxaban.

I did have a couple of anxiety attacks in recovery and in the middle of the night.

I was driven home yesterday....and about 6pm I felt strange sensations of quite violent extra beats...I have to admit I panicked and the upshot was several hours in my local A and E. I contacted the EP who did the ablation and he reassured me this can happen during recovery.It did stop after about 4 hours. And returned this afternoon and still having these extra beats.

Has anyone else experienced this and how long did it last?

I think I have to just rest!!!!

Ann near York

5 Replies

  • This is quite normal Ann from York and it will be a while before things settles down. There is an FAQ about ablation on the main forum page which we pinned recently and which will probably answer a lot of your worries.. Take time to rest.


  • I also had ablation ten days ago , I had scared attacks at night where I felt my heart stopped then jumped out of my chest

    That was my third ablation , and I noticed that extra beats are common during recovery and usually settled down within four weeks

    Hope you will feel better soon , why not trying and drug to calm your anxiety these days? It will help a lot


  • Thanks...i know you have been having a bumpy ride too!!! I seem to get these extra beats for four or fivehour spells.....i am beginning to get less stressed about them.most of time. And have been told to rest as BobD says!! Ann

  • Good to hear that all went well. I've had two ablations and had several periods of concern afterwards, but looking back now I realise they were really of no importance, but it's better to seek medical advice to be safe rather than sorry - I certainly did. We must all act as we feel is right and never put up with any worries regarding our hearts.


  • Now day 7 post ablation....

    Groin is fine, some leg bruising coming out!!

    Extra beats and flutters have subsided.

    Stomach distension improving and more comfortable

    Lots of migraine type headaches, some with aura...could be stress related!!?? GP suggested I take Diazepam if I need to!

    Have reduced Bisoprolol to 2.5mg after consulting EP...heart rate down at 55ish, as I am tight chested when walking upstairs, any distance around the house, can't sleep lying down, discomfort when bending over......guess these are normal after effects (sort of remember them from last time).

    Have any of you felt the same???


You may also like...